Alert archive / Texas / Special Weather Statements in 2020
Special Weather Statement, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this special weather statement at Aug 1, 2020, 7:05 PM CDT for Glasscock County, Texas. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2020, 7:05 PM CDT (00:05 UTC)
- Expired
- Aug 1, 2020, 7:30 PM CDT
- In force
- 25 min
- Issued by
- NWS Midland/Odessa, TX
County Glasscock County, TX
The radar
The Midland/Odessa radar (KMAF), 80 km from the middle of the area, began a volume at 00:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 0.1 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 100 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 3130 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
882 WWUS84 KMAF 020005 SPSMAF Special Weather Statement National Weather Service Midland/Odessa TX 705 PM CDT Sat Aug 1 2020 TXZ063-070-020030- Reagan TX-Glasscock TX- 705 PM CDT Sat Aug 1 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GLASSCOCK AND NORTHEASTERN REAGAN COUNTIES UNTIL 730 PM CDT... At 705 PM CDT, Doppler radar was tracking a strong thunderstorm 12 miles east of Garden City along state highway 158, moving south at 20 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. This storm will remain over mainly rural areas of southeastern Glasscock and northeastern Reagan Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3167 10149 3196 10133 3194 10127 3162 10127 TIME...MOT...LOC 0005Z 016DEG 17KT 3187 10126 $$ 12
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at Aug 1, 6:08 PM CDT, 57 minutes earlier.
Area forecast discussion, Aug 1, 6:08 PM CDT, 57 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 608 PM CDT Sat Aug 1 2020 .DISCUSSION... See aviation discussion below. && .AVIATION... VFR conditions are expected at the west Texas and southeast New Mexico terminals the next 24 hours. KCNM has the best chance for tsra tonight but confidence was not high enough to include. Will continue to monitor latest trends. Winds will generally be 10 knots or less through the period. 12 && .PREV DISCUSSION... /issued 145 PM CDT Sat Aug 1 2020/ DISCUSSION... After near and slightly below normal temperatures yesterday, temperatures today have rebounded above normal, and are on the way to topping out in the middle to upper 90s for most of the area, with lower 100s possible through portions of the Pecos and Rio Grande Valleys. Dry air evident on water vapor imagery will serve to reduce instability this afternoon compared to previous days, though upslope flow and diurnal heating will likely result in a few storms across the higher terrain of Southwest Texas, and a boundary drifting southward could result in a few storms this afternoon, especially across far southern zones. Additional storms are possible across Southeast New Mexico southward into portions of Culberson county associated with weak disturbances rounding the eastern periphery of an upper ridge, and some of these storms may persist into tonight across the northwestern CWFA as convection drifts south-southeastward from eastern New Mexico and off the Sacramento Mountains. Strong wind gusts are the main concerns with storms through tonight, along with lightning and brief heavy rainfall. Guidance continues to hint at a cool morning tomorrow morning, with lows in the middle 60s to lower 70s for most, though highs tomorrow afternoon look to be a degree or two higher than today, in the upper 90s and lower 100s for all but the higher terrain. Sunday night into early Monday looks to be the best chance for rain for much of the area, as a complex of storms is progged to move southeastward across the area in northwest flow aloft. There's some uncertainty, as always, as to how far southeast these storms may progress, with the GFS/NAM indicating storm progression all the way across the Lower Trans Pecos and eastern Permian Basin through Monday morning, while the ECMWF indicates storms will dissipate by the time they reach the northwestern Permian Basin and Upper Trans Pecos. Thereafter, the warming trend will continue through next week as the aforementioned upper ridge builds eastward across the region. Highs by Tuesday/Wednesday look to be in the 100-107 range for most, hotter through the River Valleys, with upper 90s across higher terrain. Tuesday, Wednesday, and possibly Thursday look to be potential candidates for Heat Advisories across portions of the area. Temperatures cool slightly, but still remain several degrees above normal areawide into early next weekend. Concurrently, rain chances will decrease, with the best opportunity for diurnally driven storms confined to the higher terrain and immediately adjacent plains of Southeast New Mexico and Southwest Texas. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 69 99 73 99 / 10 10 20 10 Carlsbad 69 98 71 99 / 30 10 40 10 Dryden 73 101 76 101 / 10 10 0 10 Fort Stockton 71 98 73 99 / 10 10 10 20 Guadalupe Pass 66 89 66 91 / 40 20 30 10 Hobbs 67 95 68 97 / 20 10 40 10 Marfa 59 90 60 91 / 20 30 20 30 Midland Intl Airport 70 99 73 99 / 10 10 20 20 Odessa 71 98 74 99 / 10 10 20 20 Wink 71 100 73 101 / 20 10 20 10 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 49/84
Hazardous weather outlook, Aug 1, 1:43 PM CDT, 5 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 143 PM CDT Sat Aug 1 2020 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-021845- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 143 PM CDT Sat Aug 1 2020 /1243 PM MDT Sat Aug 1 2020/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight Scattered thunderstorms are possible into tonight across much of the area, especially the Trans Pecos and Southeast New Mexico and a few storms may be strong to severe. Strong winds, frequent lightning, hail, and heavy rain will be possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday Scattered storms are possible Sunday night and early Monday morning across the Upper Trans Pecos, Southeast New Mexico, and the Northwest Permian Basin, a few may be strong. Widespread temperatures in the triple digits are expected beginning on Tuesday and will continue through Friday. Temperatures may reach Heat Advisory criteria across some places. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. Please relay any information about observed severe weather to the NWS while following all local, state and CDC guidelines. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
In the hours before
Special weather statement, Aug 1, 4:36 PM CDT, 2 hours 29 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 436 PM CDT Sat Aug 1 2020 TXZ047-048-012200- Scurry TX-Borden TX- 436 PM CDT Sat Aug 1 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SCURRY AND EAST CENTRAL BORDEN COUNTIES UNTIL 500 PM CDT... At 436 PM CDT, Doppler radar was tracking a strong thunderstorm near Fluvanna, or 8 miles south of Lake Alan Henry, moving south at 25 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Snyder, Fluvanna, Winston Field, Knapp and Randalls Corner. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3263 10120 3297 10116 3297 10095 3264 10088 TIME...MOT...LOC 2136Z 357DEG 23KT 3293 10105 12
Special weather statement, Aug 1, 5:11 PM CDT, 1 hour 54 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
511 PM CDT Sat Aug 1 2020
TXZ272-012300-
Van Horn and Highway 54 Corridor TX-
511 PM CDT Sat Aug 1 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CULBERSON COUNTY
UNTIL 600 PM CDT...
At 509 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles east of Salt Flat, or 10 miles southwest of Pine Springs near
the intersection of highway 62 and highway 54, moving south at 20
mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Guadalupe Mountains National Park...highway 54 south of Pine Springs
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3185 10482 3170 10477 3169 10478 3168 10477
3167 10478 3167 10476 3163 10475 3163 10476
3162 10475 3147 10470 3144 10491 3184 10492
TIME...MOT...LOC 2209Z 351DEG 17KT 3177 10491
12Local storm report, Aug 1, 6:18 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
618 PM CDT SAT AUG 1 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM TSTM WND GST 2 ENE COAHOMA 32.31N 101.27W
08/01/2020 E60 MPH Howard TX NWS EMPLOYEE
&&
SAMANTHA.ZUBERSpecial weather statement, Aug 1, 6:32 PM CDT, 33 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
632 PM CDT Sat Aug 1 2020
TXZ052-053-063-020000-
Mitchell TX-Glasscock TX-Howard TX-
632 PM CDT Sat Aug 1 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GLASSCOCK...
SOUTHWESTERN MITCHELL AND SOUTHEASTERN HOWARD COUNTIES UNTIL 700 PM
CDT...
At 631 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles east of Forsan, or 18 miles southeast of Big Spring, moving
south at 20 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
This storm will remain over mainly rural areas of northeastern
Glasscock, southwestern Mitchell and southeastern Howard Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3209 10105 3209 10126 3188 10126 3189 10137
3221 10126 3219 10105
TIME...MOT...LOC 2331Z 008DEG 19KT 3213 10118
12Special weather statement, Aug 1, 7:05 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 705 PM CDT Sat Aug 1 2020 TXZ063-070-020030- Reagan TX-Glasscock TX- 705 PM CDT Sat Aug 1 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GLASSCOCK AND NORTHEASTERN REAGAN COUNTIES UNTIL 730 PM CDT... At 705 PM CDT, Doppler radar was tracking a strong thunderstorm 12 miles east of Garden City along state highway 158, moving south at 20 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. This storm will remain over mainly rural areas of southeastern Glasscock and northeastern Reagan Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3167 10149 3196 10133 3194 10127 3162 10127 TIME...MOT...LOC 0005Z 016DEG 17KT 3187 10126 12
Nearby
Special Weather Statements in Texas, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.